Nebraska, 2003

Hail in Nebraska, June 28, 2003

June 28, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 28, 12:30 PM MST, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 12:30 PM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
130 PM MDT SAT JUN 28 2003

SHORT TERM...SHORTWAVE DROPPING SE IN UPPER FLOW WILL CROSS CWA
THIS EVENING AND EXPECT WDLY SCT SHOWERS AND TSTRMS WITH IT.
PASSAGE OF SHORTWAVE ENERGY WILL INDUCE SFC HIGH TO OOZE SE INTO
NEB AND S DAKOTA SUNDAY MORNING.  WILL DROP MAX TEMPS OVER ERN
PART OF CWA SUNDAY AS CLOUDS LIKELY TO HOLD IN THE MORNING AND
WK UPSLOPE FLOW BEHIND SFC HIGH LIMITS HEATING.  ISOLATED TSTRMS
AGAIN POSSIBLE MAINLY NEAR MTNS SUNDAY AFTN BUT COVERAGE LESS
THAN THIS EVENING WITH BETTER SUPPORT TO THE SOUTH.

LONG TERM...TELECONNECTIONS WITH PERSISTENT NEG ANOMALY AT 100E AS
SHOWN ON UKMO/ECMWF/MRF SUPPORT RIDGING IN CEN US WITH WEAK TROF OVER
WESTERN US ALL NEXT WEEK. MODELS HANDLE THIS WELL EXCEPT MRF WHICH
GOES TOO ZONAL BY END OF WEEK. TREND IS FOR SUMMER TO FINALLY ARRIVE
IN CYS CWA STARTING MONDAY. EXPECT A SLOW MOVING UPPR RIDGE OVER THE
CWA NEXT WEEK FOR WARM DAYTIME TEMPS AND LITTLE CHANCE OF PCPN TUE
THRU THU. A WEAK LEE SFC TROF TUE AND AGAIN WED SHOULD
PRODUCE BREEZY DAYTIME DWNSLP WINDS TO HELP BOOST MAX TEMPS BOTH
DAYS. NOT AS WARM THU AND FRI WITH RIDGE SLIDING EAST AND THICKNESS
VALUES DROPPING.  CAN EXPECT SW UPPR LVL FLW OVR THE CWA WITH AN UPPR
TROF POSITIONING OVR PAC NW BY LATE THU. THIS SHOULD RESULT IN A
SLIGHT CHANCE FOR PM TSTMS ON INDEPENDENCE DAY FOR CYS CWA MAINLY
EAST OF MOUNTAINS AND INTO NEB PANHANDLE. WILL EXPECT THIS TREND TO
CONTINUE INTO NEXT WEEKEND WITH SW UPPER FLOW EXPECTED TO REMAIN
OVER CWA.

.CYS...
WY...NONE.
NE...NONE.

WTP/RAE
Hazardous weather outlook, Jun 28, 9:50 AM MST, 6 hours 53 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-291200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT SAT JUN 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE THIS AFTERNOON
OVER THE HIGHER TERRAIN OF EASTERN WYOMING AND MOVE SOUTHEAST OVER
THE EASTERN WYOMING PLAINS AND THE NEBRASKA PANHANDLE THROUGH THIS
EVENING.  A FEW OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATE
SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING MAINLY OVER FAR
SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE.

DRY WEATHER AND SUMMERLIKE TEMPERATURES RETURN FOR THE START OF NEXT
WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RE

The radar

The Cheyenne radar (KCYS), 160 km away, was scanning. The volume nearest the first event began at 23:45 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cheyenne

When
June 28, 4:43 PM MST to 4:47 PM MST
Where
Cheyenne County, 4 mi E of Sidney
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.150, -102.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364163.